Clofazimine Induced Skin Pigmentation


Find Treatment for Skin Pigmentation in London & UK »

Clofazimine is used to treat a chronic bacterial disease of the nose called rhinoscleroma, discoid lupus and leprosy. Skin pigmentation is a common side effect caused by this drug.

What does clofazimine induced skin pigmentation look like?

A common problem seen with clofazimine is the appearance of red pigmentation on the skin and eye. This often happens soon after you start taking the drug and usually within the first couple of weeks. If you carry on taking clofazimine then you could develop a purple-brown or blue pigmentation on the skin.

Why does clofazimine induce skin pigmentation changes?

The initial red pigmentation is caused by clofazimine gathering in cells in the skin. The purple-brown or blue pigmentation is caused by an increase in melanin in the skin. If you stop taking clofazimine then the pigmentation which it causes should disappear.


« Azidothymidine Induced Skin Pigmentation Psychotropic Drug Induced Skin Pigmentation »





SKIN PIGMENTATION

COSMETIC TREATMENTS

HEALTH CENTRES